An individual in their late 50s was transferred from an outside hospital to our higher-level of care because of an elevated high-sensitivity cardiac troponin (hs-cTn) level and abnormal findings on an electrocardiogram (ECG). The patient had presented earlier that day to the outside hospital with nausea, vomiting, and an altered mental status. Medical history was remarkable for poorly controlled diabetes type 2 (treated with insulin) and polysubstance use (cocaine, cannabis, tobacco); there was no history of cardiac disease. The patient was reported to be hypotensive, tachycardic, and tachypneic. Results of multiple metabolic tests were abnormal (potassium, 5.9 mEq/L; HCO3, 3.8 mEq/L; glucose, 1472 mg/dL) and revealed acute kidney insufficiency (creatinine, 4.7 mg/dL; normal range, 0.4-1.3 mg/dL [to convert to μmol/L, multiply by 88.4]). The patient was treated for diabetic ketoacidosis and was intubated for airway protection. In addition, the patient’s total creatinine kinase level was 15 958 U/L (normal range, 11-204 U/L) and initial hs-cTn level was 284 ng/L (positive, >52 ng/L). The result of toxicologic screening was positive for cannabis. The presenting ECG showed sinus tachycardia with prominent T waves that were initially attributed to the patient’s metabolic derangement; however, several hours later, the hs-cTn level had risen markedly to 820 ng/L. The outside hospital repeated the ECG, and the results (Figure) prompted the transfer to higher-level care.